FORT ST. JOHN, B.C. — Northern Health announced an increase in overdose events in the Fort St. John community due to crystal meth and crack.
The meth is reported to be clear or blue in crystal form, and the crack is white or yellow in rock form. Both have tested positive for fentanyl.
According to Northern Health, these substances are highly toxic and cause sudden, heavy and prolonged sedation.
Overdoses are reportedly happening when the substances are smoked.
Northern Health has provided a list of safety steps to take:
- Get overdose prevention, recognition and response training and carry naloxone;
- Don’t use alone and make a plan and tell a friend who can call for help if needed;
- If planning to use alone, use the Lifeguard or BeSafe apps available free on the app store;
- Know how much is tolerated. If feeling sick, had a time of abstinence or reduced use, use less;
- When possible, avoid mixing drugs or mixing drugs with alcohol;
- Test a small amount first and go slow;
- Use in an overdose prevention site (OPS) if possible;
- Access fentanyl drug checking when available;
- Call 911 or local emergency right away if someone overdoses.
Fort St. John’s overdose prevention site is currently a mobile OPS located at the Alliance Church parking lot at 9804 99th avenue from 9 a.m. to noon, Monday to Friday.
From 1 p.m. to 4 p.m., the mobile OPS is located at the First Nations Health Authority parking lot at 10130 100th Avenue, Monday to Friday.
Thanks for Reading!
Energeticcity.ca is the voice of the Peace, bringing issues that matter to the forefront with independent journalism. Our job is to share the unique values of the Peace region with the rest of B.C. and make sure those in power hear us. From your kids’ lemonade stand to natural resource projects, we cover it–but we need your support.
Give $10 a month to Energeticcity.ca today and be the reason we can cover the next story.